MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35532
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Per a medsun report ((b)(4)) received on 09/19/2018, an advance 35 lp low profile balloon catheter was found to be leaking where the balloon attaches to the wire during an unspecified procedure.The balloon was removed.No patient adverse effects were reported.Although requested, additional event details have not been provided.Should additional information become available a follow up report will be submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the markings and packaging were consistent with the reported device.The balloon and catheter both appeared to be intact.Both marker bands were noted and attached.The balloon had biomatter and what appeared to be contrast inside the balloon.During the functional test, a pinhole in the balloon material was found based on air bubbles and liquid that were expelled from a hole 0.9cm from the distal tip of catheter.The hardened balloon did not allow the balloon to be inflated and the presence of additional damage could not be determined.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode.The first was the shaft of one device being cut when removing the heat shrink tube.The second failed a leak test during a quality control measure.While these may relate to the reported failure, both affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿that the device is indicated for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries and obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿it goes on to say ¿the document also instructs that if balloon pressure is lost and/or the balloon ruptures, deflate the balloon and remove balloon and sheath as a unit.¿ based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Correction additional information: 77 years.Male.(b)(6) 2018.In addition to the narrative provided in the initial medwatch, the following information was received and should be included as details of the original event: the patient underwent a peripheral angiogram procedure, when it was observed that the advance 35 lp low profile balloon catheter was leaking.It was best described that the leak occurred at the distal tip of the balloon, where the wire guide would typically protrude from.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7938352
Report Number1820334-2018-03007
Device Sequence Number1797724
Product Code LIT
UDI-Device Identifier10827002355320
UDI-Public(01)10827002355320(17)201101(10)8338188
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Model NumberG35532
Device Catalogue NumberPTA5-35-135-5-20.0
Device Lot Number8338188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer01/02/2019
01/18/2019
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date01/02/2019
01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR